Alert archive / Mississippi / Tornado Warnings in 2013

Tornado Warning 38, NWS Jackson, MS

February 21, 2013Adams County, Jefferson County, Mississippi; Concordia Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this tornado warning at Feb 21, 2013, 5:02 PM CST for Adams County, Jefferson County, Mississippi; Concordia Parish, Tensas Parish, Louisiana. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2013, 5:02 PM CST (23:02 UTC)
Expired
Feb 21, 2013, 5:45 PM CST
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Concordia Parish, LA, Tensas Parish, LA, Adams County, MS, Jefferson County, MS

What was reported inside it

TimeReportWhereRemark
Feb 21, 5:10 PM CSTTSTM WND DMGClayton, LAROOF WAS BLOWN OFF A HOUSE ALONG HWY 65 NEAR CLAYTON.
Feb 21, 5:10 PM CSTTORNADOClayton, LAROOF WAS BLOWN OFF A HOUSE ALONG HWY 65 NEAR CLAYTON. LIKELY TORNADO BASED OFF PHOTO.
Feb 21, 5:12 PM CSTTORNADO 13 Nne Ferriday, LANWS STORM SURVEY FOUND AN EF1 TORNADO WITH MAXIMUM WINDS OF 90MPH...MAXIMUM WIDTH OF 75YDS AND PATH LENGTH OF 2.5 MILES. THE TORNADO TOUCHED DOWN NEAR HIGHWAY 65 WHERE A ROOF WAS TORN OFF A MOBILE HOME AND AN 18 WHEELER REAR TRAILER WAS TURNED OVER. THE TORNAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WFUS54 KJAN 212302
TORJAN
LAC029-107-MSC001-063-212345-
/O.NEW.KJAN.TO.W.0038.130221T2302Z-130221T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CST THU FEB 21 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF FERRIDAY...
  SOUTHWESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
  NORTHERN ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
  WESTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 545 PM CST

* AT 503 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FROGMORE
  MOVING EAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  CLAYTON BY 510 PM CST...
  SPOKANE BY 515 PM CST...
  PINE RIDGE BY 525 PM CST...
  STANTON BY 530 PM CST...
  CHURCH HILL BY 535 PM CST...
  STAMPLEY BY 540 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3164 9171 3168 9171 3173 9169 3173 9163
      3175 9161 3176 9158 3174 9158 3172 9154
      3174 9153 3177 9155 3186 9117 3163 9111
      3157 9172 3162 9173
TIME...MOT...LOC 2303Z 259DEG 38KT 3168 9162

$$

BK
4 follow-up statements
615 
WWUS54 KJAN 212316
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CST THU FEB 21 2013

LAC029-107-MSC001-063-212345-
/O.CON.KJAN.TO.W.0038.000000T0000Z-130221T2345Z/
ADAMS MS-JEFFERSON MS-TENSAS LA-CONCORDIA LA-
516 PM CST THU FEB 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR WESTERN
JEFFERSON AND NORTHERN ADAMS COUNTIES...AND NORTHEASTERN CONCORDIA
AND SOUTHWESTERN TENSAS PARISHES...

AT 516 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR SPOKANE MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  WATERPROOF AND PINE RIDGE BY 525 PM CST...
  CHURCH HILL BY 535 PM CST...
  STAMPLEY BY 540 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3162 9153 3172 9154 3174 9153 3177 9155
      3186 9117 3163 9111
TIME...MOT...LOC 2316Z 259DEG 38KT 3171 9146

$$

BK
140 
WWUS54 KJAN 212331
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CST THU FEB 21 2013

LAC029-212341-
/O.CAN.KJAN.TO.W.0038.000000T0000Z-130221T2345Z/
CONCORDIA LA-
531 PM CST THU FEB 21 2013

...THE TORNADO WARNING FOR NORTHEASTERN CONCORDIA PARISH IS
CANCELLED...

LAT...LON 3186 9117 3163 9111 3167 9138 3179 9139
TIME...MOT...LOC 2331Z 259DEG 38KT 3174 9128

$$

LAC107-MSC001-063-212345-
/O.CON.KJAN.TO.W.0038.000000T0000Z-130221T2345Z/
ADAMS MS-JEFFERSON MS-TENSAS LA-
531 PM CST THU FEB 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR WESTERN
JEFFERSON AND NORTH CENTRAL ADAMS COUNTIES...AND SOUTH CENTRAL TENSAS
PARISH...

AT 531 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR CHURCH HILL MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  STAMPLEY BY 540 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3186 9117 3163 9111 3167 9138 3179 9139
TIME...MOT...LOC 2331Z 259DEG 38KT 3174 9128

$$

BK
996 
WWUS54 KJAN 212340
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
540 PM CST THU FEB 21 2013

LAC107-MSC001-212350-
/O.CAN.KJAN.TO.W.0038.000000T0000Z-130221T2345Z/
ADAMS MS-TENSAS LA-
540 PM CST THU FEB 21 2013

...THE TORNADO WARNING FOR NORTH CENTRAL ADAMS COUNTY...AND SOUTH
CENTRAL TENSAS PARISH IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTHERN MISSISSIPPI.

LAT...LON 3183 9116 3168 9112 3168 9113 3170 9127
      3175 9127 3176 9126 3178 9127
TIME...MOT...LOC 2340Z 259DEG 38KT 3176 9117

$$

MSC063-212345-
/O.CON.KJAN.TO.W.0038.000000T0000Z-130221T2345Z/
JEFFERSON MS-
540 PM CST THU FEB 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR WEST
CENTRAL JEFFERSON COUNTY...

AT 540 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR CHURCH HILL MOVING EAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3183 9116 3168 9112 3168 9113 3170 9127
      3175 9127 3176 9126 3178 9127
TIME...MOT...LOC 2340Z 259DEG 38KT 3176 9117

$$

BK
637 
WWUS54 KJAN 212343
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CST THU FEB 21 2013

MSC063-212354-
/O.EXP.KJAN.TO.W.0038.000000T0000Z-130221T2345Z/
JEFFERSON MS-
543 PM CST THU FEB 21 2013

...THE TORNADO WARNING FOR WEST CENTRAL JEFFERSON COUNTY WILL EXPIRE
AT 545 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTHERN MISSISSIPPI.

LAT...LON 3182 9115 3168 9112 3168 9113 3170 9127
      3175 9127 3176 9126 3178 9127
TIME...MOT...LOC 2344Z 259DEG 38KT 3177 9112

$$

BK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 21, 3:53 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Feb 21, 3:53 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CST THU FEB 21 2013

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THE SURFACE LOW IS
FORECAST TO MOVE INTO NERN LA LATER THIS EVENING...WITH THE WARM
FRONT INDICATED NEAR THE AR/LA BORDER SEWD ACROSS THE FORECAST AREA.
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT IN ASSOCIATION
WITH THIS FRONTAL SYSTEM. THE MODELS ARE IN GENERAL AGREEMENT IN
STALLING THE BOUNDARY NEAR THE MS COAST NEWD INTO AL FRIDAY. AN
UPPER WAVE LOOKS TO LIFT INTO THE REGION DURING THE DAY FRIDAY
RESULTING IN INCREASING MOISTURE AND A SLIGHT DEEPENING OF THE
STALLED SURFACE TROUGH. THIS WILL MAINTAIN A CHANCE OF RAIN THROUGH
FRIDAY NIGHT ACROSS MUCH OF THE AREA. THE RAIN LOOKS TO BE ENDING
SATURDAY MORNING ACROSS MOST LOCATIONS AS THE SHORTWAVE SHIFTS EAST
AND HIGH PRESSURE BRINGS IN A DRIER AIRMASS. IT APPEARS THE RAIN
WILL LINGER INTO THE EARLY AFTERNOON FOR THE FAR SERN ZONES...WHERE
THE BOUNDARY LOOKS TO LINGER A BIT LONGER.

ALTHOUGH THE MODELS DIFFER ON RAINFALL TOTALS ASSOCIATED WITH THIS
SYSTEM...THE FORECAST WILL LEAN TOWARD THE POTENTIAL FOR HIGHER
AMOUNTS DUE TO THE PROXIMITY OF THE REGION OF 1.5 INCH PRECIPITABLE
WATER VALUES ALONG AND JUST DOWNSTREAM OF OUR SERN BORDER COUNTIES.
RAINFALL AMOUNTS COULD BE 2-3 INCHES ACROSS SERN ZONES THROUGH
SATURDAY MORNING...AND POSSIBLY HIGHER AS IT APPEARS THE BOUNDARY
WILL LINGER HERE INTO THE EARLY AFTERNOON. /27/

.LONG TERM...SUNDAY THROUGH THURSDAY...THE SURFACE HIGH WILL
CONTINUE SHIFTING EAST SUNDAY WHILE OUR FLOW ALOFT BACKS TO THE
SOUTHWEST AGAIN AHEAD OF ANOTHER NORTHERN STREAM SHORTWAVE TROUGH
DROPPING OVER THE FOUR CORNERS REGION. THIS WILL RESULT IN RETURN
FLOW AND WARMER TEMPERATURES OVER OUR CWA SUNDAY. A SOUTHERN STREAM
SHORTWAVE MOVING OVER THE NORTHWEST GULF IS EXPECTED TO HELP DEVELOP
A SURFACE LOW SUNDAY THAT WILL TRACK NORTHEAST ACROSS SOUTHERN
ALABAMA SUNDAY NIGHT. MODELS AGREE IN DEEP MOISTURE SURGING NORTH
SUNDAY AFTERNOON LEADING TO RAIN DEVELOPING OVER OUR SOUTHERN ZONES
BY SUNDAY NIGHT. THE ECMWF IS MORE AGGRESSIVE THAN THE GFS AND
ENSEMBLES IN MOVING THE RAIN NORTHWARD OVER OUR CWA. HAVE GONE A
LITTLE ABOVE GFSMOS POPS FOR SUNDAY NIGHT ACROSS THE SOUTH.
SIGNIFICANT DIFFERENCES ALSO EXIST BETWEEN THE GFS AND ECMWF WITH
PROGRESSION OF THE SHORTWAVE OVER THE FOUR CORNERS REGION SUNDAY.
BOTH MODELS CLOSE OFF AN UPPER LEVEL LOW AND DEVELOP AN ASSOCIATED
SURFACE LOW OVER THE CENTRAL CONUS BY SUNDAY EVENING BUT...THE ECMWF
IS MUCH FARTHER SOUTH WITH THE SYSTEM AND MUCH WETTER OVER OUR CWA
FOR MONDAY. THE GFS SWINGS THE COLD FRONT ACROSS OUR CWA MONDAY
MORNING AS A DRY FRONT. HAVE GONE ABOVE GFSMOS POPS MONDAY AS
MOISTURE FROM THE NORTHERN GULF SYSTEM SHOULD STILL BE AVAILABLE
WHEN THE COLD FRONT AND UPPER LOW ARRIVE. BY MONDAY NIGHT WL BE
UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AND SURFACE HIGH IN THE
WAKE OF THE COLD FRONT. MORNING LOWS IN THE 30S TUESDAY MORNING WILL
BE COMMON. THE ECMWF IS SLOWER TO MOVE THE UPPER LOW TO THE
NORTHEAST BUT DRY WEATHER LOOKS ON TAP FOR TUESDAY AND WEDNESDAY.
ANOTHER NORTHERN STREAM DISTURBANCE AND COLD FRONT ARE EXPECTED TO
MOVE ACROSS THE REGION WEDNESDAY NIGHT. CURRENTLY...ONLY SLIGHT
CHANCE POPS WILL BE CARRIED WEDNESDAY NIGHT AS MOISTURE RETURN WL BE
QUITE LIMITED AHEAD OF THE FRONT.

&&

.AVIATION...MVFR TO IFR CONDS ONGOING CONTINUE ACROSS THE REGION AS
RAIN SHOWERS AND THUNDERSTORMS PUSH THROUGH AHEAD OF A COLD FRONT.
MOST LOCATIONS WILL HAVE SHRA AND TSRA THROUGH MUCH OF TODAY WITH
ACTIVITY TAPERING OFF FROM NW TO SE THROUGH THE OVRNGT. SOME TSRA
WILL BE STRONG TO SEVERE WITH STRONG WINDS, HAIL, AND A TORNADO CAN
NOT BE RULED OUT FOR CENTRAL AND ESPECIALLY SOUTHERN TAF SITES. TURB
IS ALSO LIKELY WITH LARGE AMOUNTS OF WIND SHEAR IN THE FIRST 2000FT.
LIGHT RAIN COULD HOLD ON LONGER AT KHBG VS. NRN SITES OVRNIGHT AND
INTO FRIDAY WITH GRADUAL IMPROVEMENT TO VFR CONDS MID-DAY FRIDAY.
/ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       49  70  42  65 /  78  34  23   8
MERIDIAN      54  70  44  68 / 100  45  43  14
VICKSBURG     45  69  40  61 /  62  25  12   6
HATTIESBURG   60  70  51  71 / 100  58  55  20
NATCHEZ       48  69  43  63 /  58  39  21   8
GREENVILLE    40  57  36  55 /  57   9   9   5
GREENWOOD     42  63  36  60 /  75  13   9   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

27/ALLEN
Hazardous weather outlook, Feb 21, 2:35 PM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST THU FEB 21 2013

LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>055-059>063-
222045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
235 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

STRONG AND SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND
GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY ALSO
OCCUR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS
WITH LOCALIZED FLASH FLOODING POSSIBLE.

A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE
THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF
THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE
STORMS THIS AFTERNOON INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE LIKELY NEEDED THIS AFTERNOON AND EVENING.

MSZ044>046-050>052-056>058-064>066-072>074-222045-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
235 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

STRONG AND SEVERE STORMS WILL BE POSSIBLE EARLY THIS EVENING AND
THROUGH PORTIONS OF THE OVERNIGHT. THE PRIMARY RISK WITH THESE STORMS
WILL BE DAMAGING WIND GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE
QUARTER SIZE HAIL MAY ALSO OCCUR. PERIODS OF HEAVY RAIN CAN BE
EXPECTED IN THE STRONGER STORMS AND POTENTIALLY CAUSE FLASH FLOODING.

A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE
THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF
THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE
STORMS THIS AFTERNOON INTO THE EVENING HOURS.

PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE FRIDAY INTO FRIDAY
EVENING AS THE FRONT STALLS ACROSS FAR SOUTHEAST MISSISSIPPI.
PONDING WATER MAY DEVELOP ACROSS LOW ROADWAYS AND IN AREAS WHERE
DRAINAGE IS POOR. THERE IS A CHANCE THAT LOCAL FLOODING ISSUES WILL
DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS EVENING THROUGH FRIDAY EVENING.

ARZ074-075-MSZ018-019-025>039-222045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
235 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH MISSISSIPPI
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT AS A FRONT MOVES THROUGH THE REGION. STORMS WITH A POTENTIAL
FOR DAMAGING WIND GUSTS TO 60 MPH AND LARGE QUARTER SIZE HAIL WILL
DEVELOP OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA DURING THE
LATE AFTERNOON AND EXTEND INTO NORTHEAST MISSISSIPPI TONIGHT. HEAVY
RAINFALL IS ALSO POSSIBLE WITH THIS ACTIVITY AS TRAINING OF
THUNDERSTORMS COULD OCCUR...LEADING TO FLASH FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Feb 21, 11:04 AM CST, 5 hours 58 minutes before
MSZ044-045-050-051-211805-
SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
1104 AM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CST THU FEB 21 2013

...GUSTY CLUSTER OF STORMS PUSHING QUICKLY THROUGH CENTRAL
MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF LUDLOW
TO 5 MILES SOUTHWEST OF MORTON AT 1104 AM CST...MOVING NORTHEAST AT
50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LEAKE...NESHOBA...NORTHERN NEWTON AND SCOTT
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3227 8973 3236 8973 3257 8978 3260 8978
      3264 8973 3272 8973 3293 8914 3292 8892
      3249 8891
TIME...MOT...LOC 1704Z 247DEG 45KT 3260 8978 3230 8968

BYB
Special weather statement, Feb 21, 2:35 PM CST, 2 hours 27 minutes before
LAZ016-025-MSZ040-047-053-212105-
WARREN MS-ISSAQUENA MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
235 PM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST THU FEB 21 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 11 MILES NORTH OF AFTON
TO 3 MILES SOUTH OF NEWELLTON AT 235 PM CST...MOVING NORTHEAST AT 60
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN CLAIBORNE...SOUTHEASTERN ISSAQUENA AND WARREN
COUNTIES...AND EASTERN MADISON AND NORTHEASTERN TENSAS PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3243 9117 3266 9082 3266 9073 3264 9071
      3264 9069 3262 9072 3261 9069 3259 9069
      3259 9066 3254 9065 3231 9072 3190 9132
TIME...MOT...LOC 2035Z 231DEG 54KT 3241 9110 3205 9120

BYB
Special weather statement, Feb 21, 3:25 PM CST, 1 hour 37 minutes before
MSZ027-036-037-043-044-212210-
ATTALA MS-MADISON MS-LEAKE MS-HOLMES MS-CARROLL MS-
325 PM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CST THU FEB 21 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING TOWARD INTERSTATE 55 NORTH
OF THE JACKSON METRO AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTH OF
THORNTON TO 4 MILES SOUTH OF PICKENS AT 324 PM CST...MOVING NORTHEAST
AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CARROLL...HOLMES...NORTHWESTERN LEAKE...
NORTHEASTERN MADISON AND ATTALA COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3334 8965 3329 8965 3328 8931 3299 8932
      3276 8993 3282 9002 3288 8997 3300 9032
      3302 9034 3301 9036 3303 9038 3305 9039
      3305 9042
TIME...MOT...LOC 2124Z 246DEG 56KT 3304 9024 3285 8992

BYB
Special weather statement, Feb 21, 4:40 PM CST, 22 minutes before
MSZ043-048-049-212325-
RANKIN MS-MADISON MS-HINDS MS-
440 PM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CST THU FEB 21 2013

...GUSTY LINE OF STORMS MOVING THROUGH CENTRAL HINDS COUNTY...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 40
TO 50 MPH AND VERY HEAVY RAIN WAS LOCATED FROM 3 MILES NORTHWEST OF
RAYMOND TO 6 MILES SOUTHWEST OF DRY GROVE AT 439 PM CST...MOVING
NORTHEAST AT 45 MPH. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR THE
SAME AREAS DUE TO THE HEAVY RAIN POTENTIAL.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN HINDS...SOUTHEASTERN MADISON AND NORTHERN RANKIN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3236 9049 3277 8973 3264 8973 3260 8978
      3247 8975 3238 8977 3205 9039 3205 9055
TIME...MOT...LOC 2239Z 238DEG 47KT 3232 9042 3209 9046

BYB
Local storm report, Feb 21, 5:00 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CST THU FEB 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     2 NW ROXIE              31.53N 91.09W
02/21/2013                   FRANKLIN           MS   NWS EMPLOYEE

            PINE TREE SNAPPED ALONG HWY 84.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:01 AM CSTSpecial Weather StatementJANAdams, Claiborne, Jefferson, Warren59 min
Feb 21, 9:47 AM CSTSpecial Weather StatementJANClaiborne, Copiah, Hinds, Warren28 min
Feb 21, 10:39 AM CSTSevere Thunderstorm WarningJANRankin51 min
Feb 21, 11:04 AM CSTSpecial Weather StatementJANLeake, Neshoba, Scott61 min
Feb 21, 2:35 PM CSTSpecial Weather StatementJANWarren30 min
Feb 21, 3:09 PM CSTSevere Thunderstorm WarningJANAdams36 min
Feb 21, 3:25 PM CSTSpecial Weather StatementJANAttala, Holmes45 min
Feb 21, 3:47 PM CSTSevere Thunderstorm WarningJANFranklin, Jefferson43 min
Feb 21, 4:26 PM CSTFlash Flood WarningJANCopiah, Hinds, Madison, Rankin3 hr
Feb 21, 4:40 PM CSTSpecial Weather StatementJANHinds45 min
Feb 21, 4:53 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson37 min
Feb 21, 5:58 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson47 min
Feb 21, 4:36 PM CSTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas54 min

Nearby

Tornado Warnings in Mississippi, 2013Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.